Alert archive / New York / Winter Storm Watches in 2017
Winter Storm Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm watch at Dec 11, 2017, 3:48 AM EST for 13 counties in New York. It took effect at Dec 11, 2017, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 3:48 AM EST (08:48 UTC)
- In effect from
- Dec 11, 2017, 7:00 PM EST
- Expired
- Dec 11, 2017, 1:07 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS41 KBUF 110848 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 348 AM EST Mon Dec 11 2017 NYZ006>008-012-019-020-085-111700- /O.CAN.KBUF.LE.W.0009.000000T0000Z-171211T1200Z/ /O.NEW.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/ Oswego-Jefferson-Lewis-Wyoming-Chautauqua-Cattaraugus- Southern Erie- Including the cities of Oswego, Watertown, Lowville, Warsaw, Jamestown, Olean, Orchard Park, and Springville 348 AM EST Mon Dec 11 2017 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Travel will be very difficult. Total snow accumulations of greater than 10 inches possible. * WHERE...Oswego, Jefferson, Lewis, Wyoming, Chautauqua, Cattaraugus, and Southern Erie counties. * WHEN...From this evening through Wednesday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ NYZ001>005-010-011-111700- /O.NEW.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, and Batavia 348 AM EST Mon Dec 11 2017 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Travel will be very difficult. Total snow accumulations of greater than 8 inches possible. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern Erie, and Genesee counties. * WHEN...From this evening through Wednesday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ TMA
2 follow-up statements
325 WWUS41 KBUF 111445 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 945 AM EST Mon Dec 11 2017 NYZ001>008-010>012-019-020-085-112245- /O.CON.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Jamestown, Olean, Orchard Park, and Springville 945 AM EST Mon Dec 11 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Travel will be very difficult. Total snow accumulations of greater than 10 inches possible. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, Erie, Genesee, Wyoming, Chautauqua, and Cattaraugus counties. * WHEN...From this evening through Wednesday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 45 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$
592
WWUS41 KBUF 111807
WSWBUF
URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
107 PM EST Mon Dec 11 2017
NYZ012-019-020-085-120215-
/O.UPG.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/
/O.NEW.KBUF.LE.W.0010.171212T0300Z-171214T0000Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park,
and Springville
107 PM EST Mon Dec 11 2017
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST WEDNESDAY...
* WHAT...Heavy lake effect snow expected. A general snow tonight
will transition to lake effect snow Tuesday. Travel will be
very difficult at times. Total snow accumulations of 10 to 15
inches are expected in the most persistent lake snows, with
local amounts of up to 20 inches across the higher terrain of
Chautauqua County.
* WHERE...Wyoming, Chautauqua, Cattaraugus, and Southern Erie
counties. Greatest amounts across the higher terrain inland from
Lake Erie.
* WHEN...10 PM today to 7 PM Wednesday. The period of heaviest
snow accumulation is expected to be late Tuesday afternoon
through Wednesday morning.
* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
significant blowing and drifting snow. The combination of heavy
snow and blowing snow will create very difficult travel, with
very low visibility and deep snow cover on roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy snow will fall in relatively narrow bands. If traveling, be
prepared for rapidly changing road conditions and visibilities.
Submit snow reports through our website or social media.
&&
Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4239 7837 4255 7814 4273 7826 4274 7855
4268 7913 4232 7975 4199 7977 4199 7900 4214 7873
4223 7845
TIME Y17M12D12T0300Z-Y17M12D12T1800Z
COORD...4249 7842 4257 7813 4281 7815 4271 7891
4259 7914 4249 7945 4232 7975 4199 7977 4200 7884
4213 7862
TIME Y17M12D12T1800Z-Y17M12D13T1200Z
COORD...4244 7842 4250 7856 4266 7862 4265 7880
4256 7897 4249 7925 4225 7976 4199 7977 4200 7861
4223 7845
TIME Y17M12D13T1200Z-Y17M12D14T0000Z
$$
NYZ003>006-120215-
/O.UPG.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/
/O.NEW.KBUF.WS.W.0004.171212T0500Z-171214T0000Z/
Monroe-Wayne-Northern Cayuga-Oswego-
Including the cities of Rochester, Newark, Fair Haven, and Oswego
107 PM EST Mon Dec 11 2017
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST WEDNESDAY...
* WHAT...Heavy snow and blowing snow expected. A general snow
tonight and Tuesday will transition to lake enhanced snow
Tuesday night and Wednesday. Travel will be very difficult at
times, especially during the morning commute on Wednesday. Total
snow accumulations of 10 to 14 inches are expected.
* WHERE...Monroe, Wayne, Northern Cayuga, and Oswego counties.
* WHEN...Midnight to 7 PM Wednesday.
* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
significant blowing and drifting snow. The combination of heavy
snow and blowing snow will create very difficult travel, with
very low visibility and deep snow cover on roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Widespread accumulating snow will create dangerous travel
conditions.
Submit snow reports through our website or social media.
&&
$$
NYZ007-008-120215-
/O.UPG.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/
/O.NEW.KBUF.WS.W.0004.171212T0500Z-171214T0000Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
107 PM EST Mon Dec 11 2017
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST WEDNESDAY...
* WHAT...Heavy snow and blowing snow expected. Travel will be very
difficult at times. Total snow accumulations of 9 to 14 inches
are expected.
* WHERE...Jefferson and Lewis counties. Greatest snow amounts
across the higher terrain of the Tug Hill Plateau.
* WHEN...Midnight to 7 PM Wednesday.
* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
significant blowing and drifting snow. The combination of heavy
snow and blowing snow will create very difficult travel, with
very low visibility and deep snow cover on roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Widespread accumulating snow will create dangerous travel
conditions.
Submit snow reports through our website or social media.
&&
$$
NYZ001-002-010-011-120215-
/O.UPG.KBUF.WS.A.0007.171212T0000Z-171213T2300Z/
/O.NEW.KBUF.WW.Y.0024.171212T0300Z-171213T1800Z/
Niagara-Orleans-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Buffalo,
and Batavia
107 PM EST Mon Dec 11 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST WEDNESDAY...
* WHAT...Snow and blowing snow expected. Plan on difficult travel
conditions at times. Total snow accumulations of 4 to 8 inches
are expected.
* WHERE...Niagara, Orleans, Northern Erie, and Genesee counties.
Greatest snow amounts expected east of Buffalo and Niagara
Falls.
* WHEN...10 PM today to 1 PM Wednesday.
* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
areas of blowing and drifting snow. The combination of
accumulating snow and blowing snow will result in difficult
travel at times.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Periods of snow and blowing snow will result in snow covered
roads and limited visibilities. Slow down and use caution while
driving.
Submit snow reports through our website or social media.
&&
$$
NYZ013-014-021-120215-
/O.NEW.KBUF.WW.Y.0024.171212T0300Z-171213T1800Z/
Livingston-Ontario-Allegany-
Including the cities of Geneseo, Canandaigua, and Wellsville
107 PM EST Mon Dec 11 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST WEDNESDAY...
* WHAT...Snow and blowing snow expected. Plan on difficult travel
conditions at times. Total snow accumulations of 4 to 8 inches
are expected.
* WHERE...Livingston, Ontario, and Allegany counties. Greatest
snow amounts across western Allegany County, and northern
portions of Livingston and Ontario counties.
* WHEN...10 PM today to 1 PM Wednesday.
* ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause
areas of blowing and drifting snow. The combination of
accumulating snow and blowing snow will result in difficult
travel at times.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Periods of snow and blowing snow will result in snow covered
roads and limited visibilities. Slow down and use caution while
driving.
Submit snow reports through our website or social media.
&&
$$
HITCHCOCK/REYNOLDSWhat forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 11, 3:40 AM EST, 8 minutes earlier.
Area forecast discussion, Dec 11, 3:40 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
340 AM EST Mon Dec 11 2017
.SYNOPSIS...
Remnant weak lake snows southeast of Lakes Erie and Ontario will end
altogether this morning as high pressure briefly builds across the
region...with fair and largely dry weather otherwise prevailing
today. Low pressure will then cross the region tonight through
Tuesday night...bringing periods of widespread accumulating snow
that will last through Wednesday. Several additional weak systems
will then cross the area late in the week along with additional
chances of snow.
&&
.NEAR TERM /THROUGH TONIGHT/...
Regional surface analysis as of 0830Z shows the arctic cold front
draped along a line from a south of Buffalo to south of Watertown.
In response to the continued southward advance of this boundary...
the Lake Ontario lake snows continue to slide southward and have
weakened into a broad area of light snow extending from Northern
Cayuga county eastward to Lewis County. This activity will continue
to weaken and get shunted southward early this morning...with much
weaker multi-banded lake snows then setting up across areas southeast
of Lake Ontario in the rather sheared northwesterly flow regime
following the frontal passage.
Meanwhile off Lake Erie...a much broader and weaker area of lake
enhanced snow continues across the higher terrain of the western
Southern Tier and Southern Erie/Wyoming counties...just out ahead of
the arctic cold front. Like its Lake Ontario counterpart...this too
will continue to weaken and slide southward with the passage of the
arctic front...with only very weak multibanded lake snows setting up
within the sheared north-northwesterly flow in the wake of the
boundary
Given the above expectations of largely weak and disorganized lake
snows to the southeast of the lakes (and only minor additional
accumulations)...all remaining Lake Effect Snow Warnings will be
cancelled with the forthcoming forecast update.
During the course of today...the remnant weak lake snows southeast
of both lakes will quickly fall apart altogether during the course
of this morning as weak high pressure slides eastward across our
region...the low level flow becomes rather light and even more
sheared...and inversion heights fall to between 3-5 kft. Otherwise
we can expect a welcome quiet and largely dry day under the
transient surface ridge...with daytime highs ranging from the lower
to mid 20s across the North Country to the upper 20s/near 30
elsewhere.
Tonight...our brief period of fair and dry weather will quickly come
to an end...as a slowly strengthening surface low pushes eastward
from the Upper Great Lakes. Increasing warm air advection/isentropic
upglide out ahead of this system will result in widespread light
snow spreading across the region from west to east...with the snow
picking up a bit during the overnight hours as the main surface low
pushes to our western doorstep...and available moisture/lift both
ramp up. At this point total nighttime snowfall accumulations appear
as if they will range from 1-2 inches...with a few spots potentially
receiving between 2-3 inches. Low temps will range from around 20
east of Lake Ontario to the mid 20s elsewhere and should occur
during the first half of the night...before giving way to slowly
rising temps overnight in the warm advection regime out ahead of the
approaching surface low.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
There is high confidence for a widespread general snowfall Monday
night into Tuesday as a clipper low tracks across the Eastern Great
Lakes into Northern NY. Plentiful synoptic moisture and lift will be
forced by an anomalous 2-3 SD below normal, near 500dm, mid-level
trough digging south across the Great Lakes. Additional support for
widespread snow will come from warm advection near 850mb. A blend of
12z QPF guidance with SLR between 15:1 and 20:1 in a cooling airmass
will bring a general 2-3 inches Monday night. As the surface low
begins to center to the east of Lake Ontario Tuesday afternoon,
winds will veer to west then northwest while becoming gusty in
steeping low level lapse rates as cold advection sets in. Additional
synoptic snow is expected areawide through Tuesday in wrap around
moisture where another 2-3 inches will be possible. A Winter Weather
Advisory may be needed especially if snow rates/totals come in
higher with later guidance. Temperatures Monday night will dip into
the teens and low 20s with highs into the mid 20s to around 30
Tuesday. Gusty winds in the wake of the systems cold front should
run 20-30 mph especially south of the low center across the western
Southern Tier driving wind chills into the teens.
Later Tuesday into Wednesday we will see a transition into another
potentially significant lake effect snow event with headlines
possible. Lake effect snows are expected to develop south or
southeast of the lakes as 850mb temps cool aloft. BUFKIT cross
sections indicate healthy lake plumes with equilibrium heights
running 10-15kft and sufficient synoptic moisture and lift
intersecting the dendritic snow growth zone. Tuesday night into
Wednesday will perhaps be the most significant time period of
accumulating lake snows with equilibrium level peaking. With current
Lake Effect headlines in effect and the best period for the next
event still 3 days out we will continue with the mention in the
Hazardous Weather Outlook. The core of the anomalously deep 500mb
low will pass over our region Tuesday night and Wednesday which will
bring the coldest air yet this month with lows dipping into the
single digits to teens Tuesday night and only peaking in the teens
to maybe 20 on Wednesday. Lake effect then continues to look like it
will begin to weaken later Wednesday night as high pressure over the
Ohio Valley is forecast to nose north into western NY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Medium range guidance continues to indicate two more clipper lows
working across the Great Lakes later this week and next weekend. A
fair amount of uncertainty remains regarding the timing and
tracking of either of these clipper lows as well as any potenial
lake enhancement. Have continued broadbrush chance POPs for snow
showers through Saturday until more certain details arise in newer
guidance. Temperatures will remain below average through the end of
the week, as the region will remain embedded within longwave
troughiness. The eastern trough may break down over the weekend
which would potentially allow warmer air to return to our region.
Blend of model temperature guidance indicates temps may rise back to
normal by Saturday and possibly above normal for Sunday. If this
occurs rain/snow would be possible Sunday. Longer range guidance
suggests that this break from the cold may only be temporary, as a
longwave trough becomes re-established over the East in the week
following.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Through this morning...remnant weak lake snows and attendant
reductions to IFR/MVFR east and southeast of both Lakes Erie and
Ontario will continue to sink southward and eventually come to an
end...leaving behind largely dry weather and mainly VFR conditions
for the balance of the day.
Conditions will then deteriorate back to IFR from west to east
tonight as low pressure advances eastward across the Great Lakes and
spreads widespread light snow across the region.
Outlook...
Tuesday through Wednesday...Widespread IFR in periods of snow.
Thursday and Friday...Areas of MVFR/IFR with snow showers likely.
&&
.MARINE...
An arctic cold front will finish crossing the Lower Great Lakes
early this morning. In its wake...weak high pressure will build
across the region today...with moderate northwesterlies tending
light and variable by midday/early afternoon. As a result...winds
and waves will fall below advisory levels during this morning...with
fairly quiet conditions then following for this afternoon.
Low pressure tracking eastward from the Upper Great Lakes will then
pass directly overhead late tonight and Tuesday morning. Winds will
increase in the wake of this system Tuesday through Wednesday...with
another period of solid Small Craft Advisory conditions expected
areawide. On Lake Erie...it is not out of the question that conditions
could approach or even reach marginal gale force levels from Tuesday
into early Tuesday evening...however at this point confidence in this
remains too low for a Gale Watch.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from this evening through Wednesday
afternoon for NYZ001>008-010>012-019-020-085.
MARINE...Small Craft Advisory until 7 AM EST this morning for LEZ040-
041.
Small Craft Advisory until 10 AM EST this morning for
LOZ043-044.
Small Craft Advisory until 7 AM EST this morning for
LOZ042-045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Dec 11, 1:26 AM EST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 126 AM EST Mon Dec 11 2017 NYZ001>005-120630- Niagara-Orleans-Monroe-Wayne-Northern Cayuga- 126 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for the counties along the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-120630- Allegany- 126 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas southeast of Lake Erie late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-120630- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 126 AM EST Mon Dec 11 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas southeast of Lake Erie late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-120630- Oswego-Jefferson-Lewis- 126 AM EST Mon Dec 11 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120630- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 126 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-013-014-120630- Northern Erie-Genesee-Livingston-Ontario- 126 AM EST Mon Dec 11 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas closer to the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Dec 10, 10:07 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EST SUN DEC 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 3 WSW ELMA 42.81N 78.68W
12/10/2017 M16.2 INCH ERIE NY COCORAHS
&&
EVENT NUMBER BUF1701712
CHURCHSpecial weather statement, Dec 10, 10:38 PM EST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1038 PM EST SUN DEC 10 2017
NYZ006>008-110500-
Jefferson-Oswego-Lewis-
1038 PM EST SUN DEC 10 2017
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT JEFFERSON...LEWIS
AND NORTHEASTERN OSWEGO COUNTIES...
At 1035 PM EST, A band of heavy lake effect snow producing snow fall
rates to 4 inches per hour or more will continue to impact the
northern Tug Hill and Watertown/Fort Drum areas through about
midnight. After midnight the band is expected to move south and
eventually break apart southeast of Lake Ontario.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
Carthage, Lowville, West Carthage, Adams, Dexter and Glen Park.
This includes Interstate 81 between exits 37 and 49.
Visibilities will drop quickly to near zero in this band of lake
effect snow.
LAT...LON 4359 7626 4378 7629 4383 7636 4387 7635
4384 7645 4387 7650 4391 7650 4396 7644
4396 7634 4402 7636 4405 7642 4408 7642
4427 7555 4410 7517 4368 7512
ChurchLocal storm report, Dec 10, 10:49 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1049 PM EST SUN DEC 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM SNOW LANCASTER 42.90N 78.65W
12/10/2017 M7.8 INCH ERIE NY NWS EMPLOYEE
&&
EVENT NUMBER BUF1701713
CHURCHLocal storm report, Dec 10, 11:26 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1126 PM EST SUN DEC 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM SNOW SCOTTSVILLE 43.02N 77.75W
12/10/2017 M5.0 INCH MONROE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1701714
HSKLocal storm report, Dec 11, 2:26 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
226 AM EST MON DEC 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM SNOW HONEYVILLE 43.86N 75.99W
12/10/2017 M5.5 INCH JEFFERSON NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1701715
HSKLocal storm report, Dec 11, 2:30 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EST MON DEC 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 2 WSW WINCHESTER 42.85N 78.82W
12/10/2017 E6.2 INCH ERIE NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1701716
HSKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:09 PM EST | Special Weather Statement | BUF | Erie, Genesee | 111 min |
| Dec 10, 8:21 PM EST | Special Weather Statement | BUF | Lewis | 114 min |
| Dec 10, 9:58 PM EST | Special Weather Statement | BUF | Lewis | 32 min |
| Dec 10, 10:03 PM EST | Special Weather Statement | BUF | Erie | 117 min |
| Dec 10, 10:38 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 82 min |
| Dec 11, 1:07 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 48 hr |
| Dec 11, 1:07 PM EST | Winter Storm Warning | BUF | Cayuga, Jefferson, Lewis, Monroe, Oswego, Wayne | 54 hr |
| Dec 11, 1:07 PM EST | Winter Weather Advisory | BUF | Allegany, Erie, Genesee, Livingston, Niagara, Ontario and 1 more | 45 hr |
| Dec 11, 3:51 PM EST | Small Craft Advisory | BUF | 4 days |
Nearby
Winter Storm Watches in New York, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.